Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 505, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Oct 8, 2009, 6:58 PM CDT for Adair County, Cherokee County, Delaware County, Oklahoma; Benton County, Washington County, Arkansas. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 8, 2009, 6:58 PM CDT (23:58 UTC)
- Expired
- Oct 8, 2009, 8:00 PM CDT
- In force
- 62 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
Counties Benton County, AR, Washington County, AR, Adair County, OK, Cherokee County, OK, Delaware County, OK
The radar
The Tulsa radar (KINX), 88 km from the middle of the area, began a volume at 00:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 8, 3:02 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
| Oct 8, 4:41 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 12.0 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 30 J/kg
- Mixed-layer CIN
- -290 J/kg
- Mixed-layer LCL
- 469 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 415 m²/s²
- 0-3 km storm-relative helicity
- 442 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.6
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 8, 6:32 PM CDT, 26 minutes earlier.
Area forecast discussion, Oct 8, 6:32 PM CDT, 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
632 PM CDT THU OCT 8 2009
.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KMLC/KXNA/KFYV/KFSM.
FOR THE 0Z TAFS... A WARM FRONT IS CURRENTLY DRAPED SW TO NE
ACROSS THE REGION CREATING VERY ACTIVE WEATHER. THUNDERSTORMS WITH HEAVY
RAINFALL WILL PERSIST ALONG AND NORTH OF THE FRONT... AFFECTING
KTUL/KRVS IN OKLAHOMA AND KXNA/KFYV IN NW ARKANSAS. IFR TO VLIFR
CONDITIONS WILL PERSIST AT THOSE SITES. THESE CONDITIONS WILL ALSO
BE POSSIBLE AT KMLC AND KFSM LATER TONIGHT.
&&
.PREV DISCUSSION... /ISSUED 258 PM CDT THU OCT 8 2009/
DISCUSSION...
WET PATTERN TO CONTINUE FOR THE 18-24 HOURS AS A LARGE RAIN SHIELD
CURRENTLY ALONG AND NORTH OF THE INTERSTATE 44 CORRIDOR HAS NOW
BEGUN TO ADVANCE SOUTH AND EAST. SFC LOW CURRENTLY OVER SOUTH
CENTRAL OKLAHOMA...WITH ATTENDANT WARM FRONT CONTINUING TO LIFT
NORTHEAST. MOST OF SOUTHEAST OK IN WARM SECTOR AS AFTERNOON
TEMPERATURES IN SOME LOCATIONS HAVE WARMED INTO THE MID 80S ALONG
WITH LOWER 70 DEWPOINTS. THAT SAID...HEAVY RAINFALL...FLASH FLOODING
AND SEVERE WEATHER INCLUDING A LIMITED TORNADO THREAT WILL PREVAIL
INTO THE EVENING. RAIN CHANCES WILL LESSEN FROM NW TO SE AFTER 06Z
AS THE COLD FRONT MOVES INTO NE OK. WILL BEGIN TO TAPER POPS
ACCORDINGLY AT THAT TIME. MOST ACTIVITY WILL BE EAST AND SOUTHEAST
OF THE REGION AFTER 18Z...WHEN COOLER AND DRIER AIR WILL FILTER OVER
THE AREA. REINFORCING SHOT OF COLDER AIR TO MOVE IN SATURDAY
AFTERNOON...WHICH WILL RESULT IN SOME VERY COOL CONDITIONS. WILL
KEEP OVERNIGHT LOWS INTO SUNDAY MORNING ABOVE FREEZING...BUT LATER
SHIFTS WILL NEED TO MONITOR MODEL TRENDS SHOULD THE GUIDANCE SUGGEST
COLDER READINGS THAN WHAT IS CURRENTLY FORECAST. FOR NEXT
WEEK...HAVE OPTED TO RAISE MINIMUMS AND MAXIMUMS FOR SEVERAL PERIODS
AS THE LATEST MOS CONTINUES TO TREND WARMER. WILL USE A BLEND OF THE
MEX AND ECMWF IN THOSE PERIODS.
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...FLOOD WATCH UNTIL 1 PM FRIDAY FOR OKZ049-OKZ053-OKZ054-OKZ055-
OKZ056-OKZ057-OKZ058-OKZ059-OKZ060-OKZ061-OKZ062-OKZ063-
OKZ064-OKZ065-OKZ066-OKZ067-OKZ068-OKZ069-OKZ070-OKZ071-
OKZ072-OKZ073-OKZ074-OKZ075-OKZ076.
AR...FLOOD WATCH UNTIL 1 PM FRIDAY FOR ARZ001-ARZ002-ARZ010-ARZ011-
ARZ019-ARZ020-ARZ029.
&&
SHORT TERM...99
LONG TERM....99
AVIATION...06Hazardous weather outlook, Oct 8, 5:18 PM CDT, 1 hour 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
518 PM CDT THU OCT 8 2009
ARZ001-002-010-011-019-020-029-OKZ049-053>076-091000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
518 PM CDT THU OCT 8 2009
...SIGNIFICANT FLOOD THREAT TONIGHT ALONG WITH POTENTIAL FOR SEVERE
THUNDERSTORMS...
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...TONIGHT.
TORNADO.
RISK...LIMITED.
AREA...EAST CENTRAL AND SOUTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING.
SEVERE THUNDERSTORM.
RISK...SIGNIFICANT.
AREA...SOUTHEAST OF INTERSTATE 44.
ONSET...ONGOING.
AREA AT GREATEST RISK...SOUTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.
FLASH FLOOD.
RISK...SIGNIFICANT.
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING.
HEAVY RAIN.
RISK...SIGNIFICANT.
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING.
DISCUSSION...
A COLD FRONT EXTENDS FROM BENTONVILLE ARKANSAS TO HENRYETTA
OKLAHOMA LATE THIS AFTERNOON. MOST OF THE RAIN AND THUNDERSTORMS
THUS FAR HAVE BEEN ALONG AND NORTH OF THE COLD FRONT BUT
THUNDERSTORM DEVELOPMENT IS EXPECTED TO OCCUR JUST AHEAD OF THE
COLD FRONT OVER THE NEXT FEW HOURS. THESE STORMS ARE LIKELY TO BE
SEVERE WITH LARGE HAIL...DAMAGING WINDS AND TORNADOES ALL
POSSIBLE. SOME OF THE STORMS NORTH OF THE FRONT WILL ALSO POSE A
MARGINAL SEVERE HAIL THREAT THROUGH THIS EVENING.
RAINFALL AMOUNTS OF 3 TO 5 INCHES HAVE ALREADY OCCURRED TO THE
NORTHWEST OF INTERTSTATE 44. THIS HEAVY RAINFALL AXIS IS BEGINNING
TO SHIFT SOUTHEAST AND WILL RESULT IN 2 TO 4 INCHES OF ADDITIONAL
RAIN IN MOST PLACES SOUTHEAST OF INTERSTATE 44...WITH ISOLATED
TOTALS OVER 6 INCHES POSSIBLE. WIDESPREAD FLASH FLOODING AND RIVER
FLOODING IS EXPECTED TO DEVELOP AS A RESULT OF THIS RAINFALL.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
ACTIVATION OF THE REGIONAL SPOTTER NETWORK EXPECTED.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
FRIDAY...SEVERE THUNDERSTORM POTENTIAL.
SATURDAY...HIGH WIND POTENTIAL.
SUNDAY AND MONDAY...NO HAZARDS.
TUESDAY AND WEDNESDAY...THUNDERSTORM POTENTIAL.
EXTENDED DISCUSSION...
THE COLD FRONT IS EXPECTED TO SHIFT SOUTHEAST OF THE REGION AROUND
MID MORNING FRIDAY...ENDING THE SEVERE WEATHER AND FLASH FLOODING
THREAT. RIVER AND AREAL FLOODING HOWEVER COULD CONTINUE ON FRIDAY
DUE TO THE PREVIOUS HEAVY RAINFALL.
A SECONDARY COLD FRONT WILL MOVE ACROSS THE AREA LATE SATURDAY
AFTERNOON AND EVENING ACCOMPANIED BY A PERIOD OF GUSTY NORTH
WINDS. COOL WEATHER IS EXPECTED TO CONTINUE INTO EARLY NEXT WEEK
AS HIGH PRESSURE MOVES INTO THE AREA WITH THE NEXT THREAT OF
STORMS ABOUT MIDWEEK.
EMERGENCY MANAGEMENT PLANNING STATEMENT...
SHOULD THE FORECAST RAINFALL BE REALIZED...RIVER FLOODING
WILL LIKELY REMAIN AN ISSUE.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.In the hours before
Local storm report, Oct 8, 6:00 PM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
600 PM CDT THU OCT 08 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0254 PM FLASH FLOOD TULSA 36.13N 95.92W
10/08/2009 TULSA OK BROADCAST MEDIA
TRUCK STALLED AT 81ST AND ELWOOD. WATER RESCUE IN
PROGRESS AT THE TIME OF REPORT.
&&
KDJLocal storm report, Oct 8, 6:02 PM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE TULSA OK
602 PM CDT THU OCT 08 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0601 PM FLASH FLOOD 1 N JENKS 36.04N 95.97W
10/08/2009 TULSA OK BROADCAST MEDIA
TRUCK STALLED AT 81ST AND ELWOOD. WATER RESCUE IN
PROGRESS AT THE TIME OF REPORT.
&&
KDJSpecial weather statement, Oct 8, 6:02 PM CDT, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
602 PM CDT THU OCT 8 2009
OKZ060>062-065>068-070-071-082345-
CHEROKEE OK-MAYES OK-MCINTOSH OK-MUSKOGEE OK-OKFUSKEE OK-OKMULGEE
OK-ROGERS OK-TULSA OK-WAGONER OK-
602 PM CDT THU OCT 8 2009
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 645 PM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
OKMULGEE...WAGONER...SOUTHERN ROGERS...TULSA AND SOUTHERN MAYES
IN EAST CENTRAL OKLAHOMA
NORTHWESTERN MUSKOGEE...NORTHWESTERN CHEROKEE AND SOUTHEASTERN
OKFUSKEE
IN SOUTHEAST OKLAHOMA
WESTERN MCINTOSH
AT 601 PM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 3 MILES SOUTHEAST OF CATOOSA TO 4 MILES EAST OF
BALD HILL TO 6 MILES SOUTHWEST OF CLEARVIEW...MOVING EAST AT 55 MPH.
THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL...WIND GUSTS TO
50 MPH...AND ONE AND A HALF INCH PER HOUR RAINFALL RATES. RESIDENTS
IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT WEATHER
ALERT IS UPGRADED TO A WARNING.
LAT...LON 3571 9587 3624 9583 3638 9508 3586 9515
3529 9575 3528 9599 3529 9599 3529 9635
3529 9638 3529 9639
TIME...MOT...LOC 2301Z 255DEG 48KT 3617 9567 3574 9573
3535 9621Local storm report, Oct 8, 6:13 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
613 PM CDT THU OCT 08 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0608 PM FLASH FLOOD CENTRAILIA 36.80N 95.33W
10/08/2009 CRAIG OK PUBLIC
MEASURED 5 INCHES OF RAINFALL. NUMEROUS RURAL ROADS
FLOODED AROUND CENTRALIA. TRAVEL DISCOURAGED.
&&
JDSLocal storm report, Oct 8, 6:13 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE TULSA OK
613 PM CDT THU OCT 08 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0608 PM FLASH FLOOD CENTRALIA 36.80N 95.33W
10/08/2009 CRAIG OK PUBLIC
MEASURED 5 INCHES OF RAINFALL. NUMEROUS RURAL ROADS
FLOODED AROUND CENTRALIA. TRAVEL DISCOURAGED.
&&
JDSSpecial weather statement, Oct 8, 6:51 PM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
651 PM CDT THU OCT 8 2009
ARZ001-010-OKZ063-068-069-090030-
ADAIR OK-BENTON AR-CHEROKEE OK-DELAWARE OK-WASHINGTON AR-
651 PM CDT THU OCT 8 2009
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 730 PM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHWEST ARKANSAS
NORTHWESTERN WASHINGTON AND BENTON
IN NORTHEAST OKLAHOMA
SOUTHEASTERN DELAWARE AND NORTHERN ADAIR
IN EAST CENTRAL OKLAHOMA
NORTHERN CHEROKEE
AT 651 PM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 3 MILES NORTHEAST OF JAY TO 5 MILES SOUTHEAST OF
OAKS TO 3 MILES WEST OF TAHLEQUAH...MOVING NORTHEAST AT 50 MPH.
THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
LAT...LON 3650 9461 3650 9390 3636 9392 3592 9444
3582 9513 3582 9519 3609 9491 3641 9490
3652 9461
TIME...MOT...LOC 2351Z 245DEG 61KT 3646 9474 3614 9476
3592 9500The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 8, 9:17 AM CDT | River Flood Warning | TSA | Ottawa | 5 days |
| Oct 8, 11:33 AM CDT | Areal Flood Advisory | TSA | Craig, Nowata, Osage, Ottawa, Pawnee, Rogers and 2 more | 117 min |
| Oct 8, 12:43 PM CDT | Flash Flood Warning | TSA | Craig, Nowata, Ottawa | 6 hr |
| Oct 8, 1:34 PM CDT | Flash Flood Warning | TSA | Osage, Pawnee, Washington | 6 hr |
| Oct 8, 2:04 PM CDT | River Flood Warning | TSA | Ottawa | 4 days |
| Oct 8, 2:21 PM CDT | River Flood Warning | TSA | Nowata | 36 hr |
| Oct 8, 4:02 PM CDT | Areal Flood Advisory | TSA | Creek, Delaware, Mayes, Okmulgee, Rogers, Tulsa and 1 more | 118 min |
| Oct 8, 4:45 PM CDT | Special Weather Statement | TSA | McIntosh | 60 min |
| Oct 8, 4:46 PM CDT | Flash Flood Warning | TSA | Creek, Delaware, Mayes, Rogers, Tulsa, Wagoner | 6 hr |
| Oct 8, 5:27 PM CDT | Special Weather Statement | TSA | Creek, Okfuskee, Okmulgee, Tulsa | 48 min |
| Oct 8, 6:02 PM CDT | Special Weather Statement | TSA | McIntosh, Mayes, Wagoner | 43 min |
| Oct 8, 6:39 PM CDT | Flash Flood Warning | TSA | Adair, Cherokee, McIntosh, Muskogee, Okfuskee, Okmulgee | 6 hr |
| Oct 8, 6:44 PM CDT | Flash Flood Warning | TSA | Craig, Nowata, Ottawa | 6 hr |
| Oct 8, 6:51 PM CDT | Special Weather Statement | TSA | Adair, Cherokee, Delaware | 39 min |
| Oct 8, 5:22 PM CDT | Special Weather Statement | TSA | Benton | 38 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2009Severe Thunderstorm Warnings in Arkansas, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.